MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD ADULT NASAL INTERFACE; CAT

FISHER & PAYKEL HEALTHCARE LTD ADULT NASAL INTERFACE; CAT
Model Number OPT846
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The opt846 interface is used to deliver humidified oxygen to patients.The opt846 consists of a lightweight delivery tube which is connected to a rigid plastic base and soft nasal prongs (nasal interface).The interface is held in place by a head strap and also includes a lanyard which is placed around the patient's neck or attached to the patient's clothing or bedding to remove the load of the breathing circuit from the patient's nares.Method: the complaint opt844 nasal cannula was returned to fisher & paykel healthcare (b)(4) for investigation where it was visually inspected.Result: visual inspection of the complaint cannula revealed that the tubing was pulled apart next to the manifold.Conclusion: the damage observed indicates that the cannula was most likely subjected to undue force by the caregiver or patient.All optiflow interfaces are inspected during production for visual defects including cracks, tears, inclusions, discoloration and stretching or deformation.Any product that fails the visual inspection is disposed of.The user instructions which accompany the opt846 cannula show in pictorial format the correct placement and fitting of the cannula and also warn: appropriate patient monitoring must be used at all times.Failure to monitor the patient may result in loss of therapy, serious injury or death.Do not crush or stretch tube.
 
Event or Problem Description
A distributor in (b)(6) reported on behalf of a healthcare facility that the tubing of an opt846 nasal cannula was discovered to be damaged upon attaching the cannula to a patient.No patient consequence was reported.

Brand Name
ADULT NASAL INTERFACE
Common Device Name
CAT
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
MDR Report Key8149853
Report Number9611451-2018-01051
Device Sequence Number1593127
Product Code CAT
UDI-Device Identifier09420012432131
UDI-Public(01)09420012432131(10)2100275312(11)170727
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPT846
Device Catalogue NumberOPT846
Device Lot Number2100275312
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2018
Initial Report FDA Received Date12/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1